Wednesday, March 7, 2012

med dose increase fails

I wrote out my nice little list for the day before going to sleep last night, but I did think to myself that I just might have a normal Wednesday, reading a book until almost the last minute and then dashing to the library for my sign language lab. Well, it happened. I got home from work and was soon reading a Love Inspired romantic suspense novel. I did manage to convince myself to call the psychiatrist today instead of putting it off for tomorrow or Friday. I did actually make myself a sandwich. And I read until I needed to leave for my sign language lab. Seems like there is some kind of mental block between me and exercising. It keeps not happening.

Anyway, the Dr. called back. We had raised my dose of venlafaxine two weeks ago, and he wanted me back in three weeks, but said if I couldn't come until four, then I should call him around two weeks. The schedule was too busy for me to come back in three weeks since I wanted a half hour visit, not a fifteen minute visit (the half hour ones seem like fifteen or twenty minutes, so I don't want to know how short the fifteen minute ones are). Anyway, when he called back, I explained my migrain-like headaches that I got Tuesday-Wednesday-Thursday of last week and Tuesday-Wednesday of this week. They have so far gone away in about half an hour once I take pain medication and eat, so they haven't been too bad. Nonetheless, after hearing how often I've had them (hey, it's still less than fifty percent of the days I've been on the increased dose), he immediately said to go back down. Which was a let down. With my expert negative thinking, I realized that I'd wasted four weeks in finding the right medication. But with the additional clarity that just came in the last couple minutes, I didn't waste it all; I found out that venlafaxine is a problem for me at that high of a dose. So I did still make progress.

Now my can-give-me-migrains-every-day-or-two-or-three list of medications is two meds long. My first antidepressant did that, too. Only I got those headaches towards the end of the afternoon, every day or two or three, while these have come in the morning, every twenty three hours or so, re-starting around 6 am on Tuesdays and continuing the pattern for a few days. Weird. Why is it skipping the weekends? You'd think that stress was a factor or something.

Actually, I was also getting this almost shakey, physically ill feeling that maybe was anxiety, so that wasn't a very hopeful response to the med increase, either.

Ah, the pleasures of blogging. Now I feel a little better about the sad state of my medication? I am, however, still outside of the hospital with no need to seek one out, so things aren't too bad.

Possibly, I should do schoolwork, though. Or research a non-school-related issue that has come up.

2 comments:

  1. Hi, Abigail--

    I hope going back down in the medication will help your headaches. At least you know now that the increase is probably not good for your health.

    Finding the right balance of the right med can be so hard.

    Hang in there! Hope your Thursday will be a good day. Enjoy your book!

    ReplyDelete
  2. I am experiencing a medication adjustment myself. They are really tough to deal with sometimes, aren't they? And we really have no choice but to ride them out while our body adjusts. I didn't sleep hardly a wink a few nights ago. It was beyond insomnia. It was abnormal energy...not used to that at all! But it was all part of the medication adjustment (going off one and on another).

    ReplyDelete